MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-60-150-120-P6
Medical Device Problem Codes Difficult or Delayed Activation (2577); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the procedure was to treat a heavily calcified lesion in the left superficial femoral artery (sfa).The 6.0x150mm supera self expanding stent system (sess) was advanced to the target lesion however during deployment difficulty was met as the thumbslide stopped moving therefore both locks were unlocked and the sess was pulled back to completely deploy the stent.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information provided, a definitive cause for the reported complaints could not be determined.Potential causes for resistance/issues with the thumbslide and difficulty deploying the stent include, but are not limited to, manufacturing, anatomical conditions; deployment technique and/or damage to the device deployment mechanisms (handle components/shaft lumens/ratchet), or inadequate pre-dilatation of the stricture.It is possible that the distal sheath of the delivery system was entrapped or bent in the heavily calcified lesion such that the ratchet was unable to properly engage the stent resulting in difficulty advancing the thumbslide and deployment difficulty.However, without having the device to examine, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21630459
Report Number2024168-2025-02788
Device Sequence Number12881604
Product Code NIP
UDI-Device Identifier08717648211843
UDI-Public(01)08717648211843(17)260831(10)4090961
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberS-60-150-120-P6
Device Catalogue NumberS-60-150-120-P6
Device Lot Number4090961
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2025
Initial Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR 45CM SHEATH.
Patient Age73 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite